Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 23, 2014, 3:46 PM CDT for Stutsman County, North Dakota. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2014, 3:46 PM CDT (20:46 UTC)
- Expired
- May 23, 2014, 4:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 112 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 3:56 PM CDT | HAIL 1 | 6 N Jamestown, ND | |
| May 23, 4:29 PM CDT | HAIL 1 | 2 E Jamestown, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952
WUUS53 KBIS 232046
SVRBIS
NDC093-232145-
/O.NEW.KBIS.SV.W.0002.140523T2046Z-140523T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
346 PM CDT FRI MAY 23 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 445 PM CDT
* AT 342 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JAMESTOWN...
AND MOVING EAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPIRITWOOD LAKE AROUND 410 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SPIRITWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4684 9878 4701 9885 4713 9846 4712 9845
4699 9846 4698 9843 4690 9843 4689 9844
TIME...MOT...LOC 2046Z 253DEG 17KT 4696 9868
HAIL...1.50IN
WIND...60MPH
$$
SIMOSKO4 follow-up statements
318
WWUS53 KBIS 232054
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
354 PM CDT FRI MAY 23 2014
NDC093-232145-
/O.CON.KBIS.SV.W.0002.000000T0000Z-140523T2145Z/
STUTSMAN ND-
354 PM CDT FRI MAY 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
STUTSMAN COUNTY UNTIL 445 PM CDT...
AT 354 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF JAMESTOWN...MOVING EAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPIRITWOOD LAKE AROUND 410 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SPIRITWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4685 9872 4703 9879 4713 9846 4712 9845
4699 9846 4698 9843 4690 9843 4689 9844
TIME...MOT...LOC 2054Z 253DEG 17KT 4697 9864
HAIL...1.50IN
WIND...60MPH
$$
SIMOSKO841
WWUS53 KBIS 232105
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
405 PM CDT FRI MAY 23 2014
NDC093-232145-
/O.CON.KBIS.SV.W.0002.000000T0000Z-140523T2145Z/
STUTSMAN ND-
405 PM CDT FRI MAY 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
STUTSMAN COUNTY UNTIL 445 PM CDT...
AT 400 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
SPIRITWOOD LAKE...OR 7 MILES NORTHEAST OF JAMESTOWN...MOVING EAST AT
20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPIRITWOOD LAKE AROUND 410 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SPIRITWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4686 9869 4704 9876 4713 9846 4712 9845
4699 9846 4698 9843 4690 9843 4689 9844
TIME...MOT...LOC 2105Z 253DEG 17KT 4700 9858
HAIL...1.00IN
WIND...<50MPH
$$
SIMOSKO303
WWUS53 KBIS 232124
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
424 PM CDT FRI MAY 23 2014
NDC093-232145-
/O.CON.KBIS.SV.W.0002.000000T0000Z-140523T2145Z/
STUTSMAN ND-
424 PM CDT FRI MAY 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
STUTSMAN COUNTY UNTIL 445 PM CDT...
AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPIRITWOOD
LAKE...OR 13 MILES NORTHEAST OF JAMESTOWN...MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL STUTSMAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4686 9869 4705 9873 4713 9846 4712 9845
4699 9846 4698 9843 4690 9843 4689 9844
TIME...MOT...LOC 2124Z 253DEG 13KT 4703 9850
HAIL...1.00IN
WIND...<50MPH
$$
SIMOSKO323
WWUS53 KBIS 232143
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
443 PM CDT FRI MAY 23 2014
NDC093-232152-
/O.EXP.KBIS.SV.W.0002.000000T0000Z-140523T2145Z/
STUTSMAN ND-
443 PM CDT FRI MAY 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL STUTSMAN COUNTY
WILL EXPIRE AT 445 PM CDT/345 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...NICKEL SIZED HAIL...GUSTY WINDS TO 40 MPH AND HEAVY RAIN
ARE STILL LIKELY WITH THIS THUNDERSTORM.
LAT...LON 4686 9869 4705 9873 4713 9846 4712 9845
4699 9846 4698 9843 4690 9843 4689 9844
TIME...MOT...LOC 2142Z 253DEG 13KT 4705 9841
$$
SIMOSKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:55 PM CDT, 51 minutes earlier.
Area forecast discussion, May 23, 2:55 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 255 PM CDT FRI MAY 23 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 255 PM CDT FRI MAY 23 2014 MAIN FORECAST CONCERNS ARE CONVECTIVE POTENTIAL...TIMING AND PLACEMENT. VIS IMAGERY CONTINUES TO SHOW CU FIELD DEVELOPING ACROSS SOUTHEAST CWA IN AREA OF DEWPOINTS AROUND 60F. A FEW LIGHTNING STRIKES TO OUR EAST IN FGF CWA. MODELS CONTINUE TO INDICATE BEST POTENTIAL FOR THIS AFTERNOON AND EVENING ACROSS JAMES VALLEY REGION. WILL CONTINUE TO COVER WITH LOW POPS DUE TO ISOLATED/SCATTERED NATURE OF EXPECTED CONVECTION. PLENTIFUL INSTABILITY IN PLACE WITH LATEST SPC MESO ANALYSIS SHOWING 1500-2500 J/KG SURFACE BASED INSTABILITY NUDGING INTO SOUTH CENTRAL ND ALTHOUGH AS PREVIOUSLY MENTIONED SHEAR IS LIMITED WITH BEST 0-6KM SHEAR VALUES OF 20-25KTS ACROSS SOUTHEAST. ANY CONVECTION THAT DEVELOPS SHOULD DIMINISH BY MID EVENING. INSTABILITY REMAINS IN PLACE ON SATURDAY WHILE SHORTWAVE IN SOUTHWEST FLOW AND ASSOCIATED SURFACE FRONT APPROACH BY AFTERNOON. DIFFICULT TO PIN DOWN EXACT PLACEMENT FOR STORMS ON SATURDAY SO WILL CONTINUE TO CARRY CHANCE POPS MOST LOCATIONS. SPC HAS WESTERN ND IN /SEE TEXT/ DISCUSSION FOR POSSIBILITY OF A COUPLE STRONG/SEVERE STORMS. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 255 PM CDT FRI MAY 23 2014 A MID LEVEL SHORTWAVE CIRCULATING AROUND THE CLOSED UPPER LOW IN THE FOUR CORNERS WILL PEEL OFF AND GET ABSORBED IN THE NORTHERN STREAM FLOW. THIS SHORTWAVE WILL CROSS INTO SOUTHWEST NORTH DAKOTA SATURDAY NIGHT AS IT SLIDES OVER A LEE SIDE LOW IN EASTERN MONTANA. IN DOING SO EXPECT THIS TO BECOME THE FOCUS FOR SHOWERS AND THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY AS THE LEE SIDE TROUGH BECOMES A COLD FRONT AND MOVES EAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA. ALONG THE FRONT...THE STRONGEST 0-6KM SHEAR OF 30KT TO 35KT IS FORECAST TO LINE UP WITH BULLS EYE OF THE MOST UNSTABLE CAPE. THE GFS IS SLIGHTLY SLOWER WITH THE ADVANCING COLD FRONT SUNDAY...BEING WEST OF BISMARCK AT 18Z...WHILE THE NAM AND ECMWF ALREADY HAVE THE FRONT JUST EAST OF BISMARCK. DEPENDING ON WHERE THE FRONT ACTUALLY ENDS UP WILL DETERMINE HOW FAR WEST THE LIKELY POPS AND POTENTIAL FOR SEVERE THUNDERSTORMS WILL EXTEND. THERE ARE SOMEWHAT STRONGER SHEAR VALUES BEHIND THE FRONT BUT INSTABILITY PARAMETERS ARE ALSO WEAKER. WILL CONTINUE WITH THE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WITH SCATTERED SHOWERS BEHIND THE FRONT. MODELS DEPICT A DRY AFTERNOON IN THE FAR WEST WHICH WILL GRADUALLY PROPAGATE ACROSS CENTRAL NORTH DAKOTA SUNDAY EVENING/NIGHT AS THE COLD FRONT AND SHORTWAVE SHIFT EAST SUNDAY EVENING. ON MONDAY...THE GEM/ECMWF SHOW A FLATTER HEIGHT FIELD VERSUS THE GFS WHICH HAS A MORE AMPLIFIED H7-H5 RIDGE IN PLACE KEEPING ANY THREAT OF SHOWERS OR THUNDERSTORMS FROM ENTERING THE WEST UNTIL AFTER 00Z TUESDAY. MEMORIAL DAY STILL LOOKS DRY THROUGH THE EARLY EVENING AND WILL CONTINUE THIS TREND IN THE GRIDDED FORECAST AS THE PREVIOUS FORECAST HAD. MONDAY NIGHT INTO WEDNESDAY...A SOUTHWEST FLOW IS THE DOMINANT UPPER AIR PATTERN ACROSS WESTERN AND CENTRAL NORTH DAKOTA WITH A SERIES OF SHORTWAVES RIDING THROUGH. DAILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ABOUT WESTERN AND CENTRAL NORTH DAKOTA DURING THIS TIME. BEYOND WEDNESDAY...THE LATEST GFS WANTS TO BUILD A HIGHLY AMPLIFIED RIDGE INTO NORTH DAKOTA THURSDAY THROUGH SATURDAY. THE ECMWF BRIEFLY SHOWS THIS FOR WEDNESDAY NIGHT INTO THURSDAY THEN SHIFTS IT EAST WITH A RETURN TO AN UNSETTLED WEATHER BY THURSDAY. PLENTY OF UNCERTAINTY AS TO WHETHER OR NOT A BRIEF BREAK IN THUNDERSTORM CHANCES OCCURS OR WILL IT BE MORE OF AN EXTENDED BREAK. HIGH TEMPERATURES WILL BE IN THE 70S THROUGH WEDNESDAY WITH POSSIBLE 80S IF THE RIDGE TAKES SHAPE AND DOMINATES TOWARD THE END OF THE EXTENDED. OVERNIGHT LOWS ARE FORECAST MAINLY IN THE 50S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1258 PM CDT FRI MAY 23 2014 VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING MAINLY...SOUTH AND EAST...INCLUDING KDIK...KBIS...AND KMJS. BRIEF REDUCTIONS BELOW VFR WOULD BE POSSIBLE IF ANY LOCATIONS ARE DIRECTLY AFFECTED BY THUNDERSTORMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JNS LONG TERM...KS AVIATION...JNS
Hazardous weather outlook, May 23, 3:10 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT FRI MAY 23 2014 NDZ004-012-242015- BOTTINEAU-MCHENRY- 310 PM CDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. A FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE... BANTRY...AND TOWNER...AND FOR THE WILLOW CREEK NEAR WILLOW CITY. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. A FEW STRONGER STORMS ARE POSSIBLE THIS AFTERNOON...WITH HAIL UP TO A HALF INCH POSSIBLE. THE OVERALL SEVERE WEATHER THREAT IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY. THUNDERSTORMS WILL BECOME LIKELY SATURDAY NIGHT INTO SUNDAY. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE ON SUNDAY. THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS RETURNS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001>003-005-009>011-013-017>023-025-031>037-040>048-050-051- 242015- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 310 PM CDT FRI MAY 23 2014 /210 PM MDT FRI MAY 23 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR A LATE NIGHT THUNDERSTORM. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY. THUNDERSTORMS WILL BECOME LIKELY SATURDAY NIGHT INTO SUNDAY. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE ON SUNDAY. THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS RETURNS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS JNS/KS
In the hours before
Special weather statement, May 23, 3:23 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
323 PM CDT FRI MAY 23 2014
NDZ037-232130-
STUTSMAN-
323 PM CDT FRI MAY 23 2014
...SPECIAL WEATHER STATEMENT...
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELDRIDGE...OR 6 MILES WEST OF JAMESTOWN...
MOVING NORTHEAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...WILL ACCOMPANY
THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BUCHANAN...
SPIRITWOOD LAKE...
COURTENAY...
SPIRITWOOD...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4673 9866 4696 9899 4732 9856 4728 9845
4699 9846 4698 9844
TIME...MOT...LOC 2023Z 223DEG 26KT 4697 9879
SIMOSKOSpecial weather statement, May 23, 3:34 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
334 PM CDT FRI MAY 23 2014
NDZ037-232130-
STUTSMAN-
334 PM CDT FRI MAY 23 2014
...SPECIAL WEATHER STATEMENT...
AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BUCHANAN...OR 6 MILES
NORTHWEST OF JAMESTOWN...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...WILL
ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BUCHANAN...
SPIRITWOOD LAKE...
COURTENAY...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.
LAT...LON 4686 9879 4700 9896 4728 9851 4716 9846
4698 9847
TIME...MOT...LOC 2034Z 232DEG 19KT 4698 9877
SIMOSKOSpecial weather statement, May 23, 3:44 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
344 PM CDT FRI MAY 23 2014
NDZ037-048-232145-
LA MOURE-STUTSMAN-
344 PM CDT FRI MAY 23 2014
...SPECIAL WEATHER STATEMENT...
AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
BUCHANAN TO MONTPELIER...AND MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
JAMESTOWN...
SPIRITWOOD LAKE...
YPSILANTI...
SPIRITWOOD...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
LAT...LON 4657 9864 4706 9885 4724 9847 4715 9845
4699 9846 4698 9843 4667 9843
TIME...MOT...LOC 2044Z 234DEG 19KT 4703 9869 4671 9856
SIMOSKOThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:37 AM CDT | Special Weather Statement | BIS | McLean | 23 min |
| May 23, 3:23 PM CDT | Special Weather Statement | BIS | Stutsman | 67 min |
| May 23, 3:34 PM CDT | Special Weather Statement | BIS | Stutsman | 56 min |
| May 23, 3:44 PM CDT | Special Weather Statement | BIS | Stutsman | 61 min |
| May 23, 3:52 PM CDT | Special Weather Statement | BIS | LaMoure | 53 min |
| May 23, 4:31 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 59 min |
| May 23, 4:49 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 56 min |
| May 23, 5:51 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 54 min |
| May 23, 6:09 PM CDT | Flash Flood Warning | BIS | Stutsman | 6 hr |
| May 23, 6:53 PM CDT | Special Weather Statement | BIS | Stutsman | 52 min |
| May 23, 6:55 PM CDT | Special Weather Statement | BIS | Kidder | 65 min |
| May 23, 6:56 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 64 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.